# SDR CA040109005

- Difficulty date: December 14, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Bag JETSTM3212
- Aircraft time: 15,988 hours
- Engine: Garrtt TPE33110UG
- Propeller: Rotol R333482F12
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Part number: 23079005
- Condition: Failed
- Location: Starter Gen
- Part time: 42 hours
- Component: Starter Gen, Lucas
- Component part number: 23079005
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER PREVIOUS STARTER GEN FAILED.  IT WAS REMOVED BECAUSE IT FAILED TO ROTATE  ENGINE DURING START. REMOVED BRUSH COVER AND FOUND ONE OF BRUSH LEADS MELTED AND SMALL PIECES OF METAL FALLING OUT OF THE UNIT. TOOK PICTURES, SENT IT TO A THIRD PARTY FOR EVALUATION.  DISASSEMBLED THE UNIT AND FOUND NR4 BRAIDED LEAD FROM STATOR TO BRUSH HAD NOT BEEN CONNECTED.  SOLE CONTACT WAS WITH BACK OF SCREW ON NR 4 BRUSH ASSEMBLY. IT WAS ABLE TO PASS TESTS BECAUSE OF CONTACT WITH BACK OF BRUSH ASSY. DURING SERVICE, WIRE EVENTUALLY VIBRATED AWAY FROM SCREW OR SIMPLY NOT ENOUGH CURRENT WAS ABLE TO FLOW THROUGH THAT CONNECTION.  RESULT WAS A HEAT BUILD UP IN LEADS TO OPPOSITE BRUSH WITH EVENTUAL FAILURE.
